MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA2-06-06
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 6mm amplatzer duct occluder was selected for implant.During procedure, the occluder "could not hold the heart tissue in place, resulting in a small amount of accumulation." the user further described that the procedure failed due to the patient's heart tissue problems, which resulted in the occluder not being able to hold the heart tissue.Therefore, the procedure was stopped and no device was ultimately implanted due to patient anatomy.There are no allegations of malfunction with the 6mm duct occluder and no allegations to the sizing of the occluder.Of note, it was reported that the patient experienced pericardial effusion.The patient was reported to have been discharged home in stable condition.No additional information was provided.
 
Additional Manufacturer Narrative
An event of use of device problem (could not hold the heart tissue in place) could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The returned device was inspected and no anomalies were noted.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the available information, the reported event appears to be related to patient anatomy.The patient effects of pericardial effusion could not be conclusively determined.The reported minor injury/ illness / impairment was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20908319
Report Number2135147-2024-06298
Device Sequence Number7707211
Product Code MAE
UDI-Device Identifier00811806011264
UDI-Public(01)00811806011264(17)280531(10)9095332
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA2-06-06
Device Lot Number9095332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown